Mississippi, 2009Damaging Winds in Mississippi, July 15, 2009
July 15, 2009 · NWS MEG · 3 events in 3 counties and zones
Showers and thunderstorms developed over Mid-South during the late afternoon and evening hours of July 15th, 2009 due to daytime heating. The storms died out a couple hours after sunset.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed over Mid-South during the late afternoon and evening hours of July 15th, 2009 due to daytime heating. The storms died out a couple hours after sunset. Some of the storms became severe with large hail, damaging winds, and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 15, 8:49 PM CST, 21 minutes earlier.
Area forecast discussion, Jul 15, 8:49 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT WED JUL 15 2009
.UPDATE...
BELIEVE MOST SEVERE THUNDERSTORMS HAVE ENDED FOR TONIGHT. WILL
MONITOR FOR POSSIBLE REDEVELOPMENT NEAR OUTFLOW BOUNDARY...ROUGHLY
NEAR A HARRISBURG AR TO MEMPHIS TO BOONEVILLE MS LINE.
&&
.DISCUSSION...
MCS/BOWING LINE NEAR THE TN RIVER HAS BEEN WEAKENING OVER THE PAST
HOUR AND SHOULD CONTINUE TO DO SO OVER THE NEXT HOUR OR TWO AS IT
MOVES SOUTH INTO A WEAKLY SHEARED...0-6 KM SHEAR LESS THAN 25
KTS...AND MORE CAPPED ENVIRONMENT. CANNOT RULE OUT ONE OR TWO SEVERE
STORMS OVER THE NEXT HOUR NEAR CORINTH MS. THINK WATCH EXPIRATION
TIME AT 11 PM CDT APPEARS REASONABLE.
LATER TONIGHT...BELIEVE ISOLATED/SCATTERED SHOWERS/STORMS WILL
DEVELOP JUST NORTH OF OUTFLOW BOUNDARY...NEAR THE LINE MENTIONED
IN THE TOP PARAGRAPH ABOVE. CANNOT COMPLETELY RULE OUT A FEW
STRONG TO SEVERE STORMS WITH DAMAGING WIND...HEAVY RAINFALL...AND
FREQUENT LIGHTNING AS THE AIRMASS REMAINS VERY UNSTABLE WITH
MUCAPES 3000 TO 4000 J/KG ALONG AND SOUTH OF THE BOUNDARY. NOT
SURE IF ANOTHER MCS WILL DEVELOP OR NOT...BUT THINK THIS REMAINS
UNLIKELY WITH FAIRLY WEAK LOW LEVEL JET FORECAST...850 MB WINDS
LESS THAN 25 KTS. SMALL MCS OVER NE OKLAHOMA MAY INTENSIFY AND
MOVE EAST AND APPROACH THE AREA LATE TONIGHT INTO THURSDAY
MORNING. WILL MONITOR.
REGARDING THE FORECAST...WILL UPDATE TO LOWER RAIN CHANCES NORTH
OF THE LINE MENTIONED IN THE FIRST PARAGRAPH ABOVE. WILL KEEP
MENTION OF A FEW STRONG TO SEVERE STORMS THROUGHOUT THE NIGHT NEAR
AND SOUTH OF THE LINE MENTIONED ABOVE IN HWO.
MBS
&&
.PREV DISCUSSION... /ISSUED 802 PM CDT WED JUL 15 2009/
UPDATE...
SEVERE WEATHER CONTINUES ACROSS MUCH OF WEST TENNESSEE...MAINLY
EAST OF A DRESDEN TO BROWNSVILLE LINE.
DISCUSSION...
CURRENT BOWING LINE/MCS CONTINUES TO RACE ACROSS NW TN WITH
NUMEROUS REPORTS OF DAMAGE FROM STRAIGHT LINE WINDS. THIS LINE
WILL CONTINUE TO BRING SEVERE WEATHER TO AREAS NEAR THE TN RIVER
THROUGH 10 OR 11 PM CDT. WILL CONTINUE TO SCALE BACK SEVERE
THUNDERSTORM WATCH THROUGH THE EVENING.
ACROSS THE REST OF THE AREA...ADDITIONAL SHOWERS/STORMS WILL
PROBABLY DEVELOP JUST NORTH OF CURRENT OUTFLOW BOUNDARY NEAR A
HARRISBURG AR TO MEMPHIS TO SAVANNAH TN LINE LATER TONIGHT...
PROBABLY AFTER MIDNIGHT CDT AS THE AIR WILL REMAIN UNSTABLE NEAR
THE BOUNDARY WITH MUCAPES 3000-4000 J/KG. SOME OF THESE MAY BE STRONG
TO SEVERE AS WELL WITH GUSTY WINDS...FREQUENT LIGHTNING...AND
HEAVY RAINFALL. CANNOT RULE OUT THE POSSIBILITY OF ANOTHER MCS TO
DEVELOP LATER TONIGHT...BUT THIS APPEARS UNLIKELY WITH LOSS OF
DAYTIME HEATING AND WEAKER 0-6 KM SHEAR.
SOUTH OF A HELENA AR TO FULTON MS SHOULD REMAIN MAINLY DRY AND
WARM TONIGHT.
HAVE ALLOWED HEAT ADVISORY TO EXPIRE.
WILL CONTINUE TO UPDATE.
MBS
PREV DISCUSSION...
/ISSUED 343 PM CDT WED JUL 15 2009/
STRONG UPPER RIDGING ENTRENCHED OVER THE MIDSOUTH HAS KEPT
CUMULUS DEVELOPMENT TO A MINIMUM ACROSS THE AREA. THIS HAS ALLOWED
HEAT INDICES TO EXCEED 105 DEGREES ACROSS MUCH OF THE MIDSOUTH.
AFTERNOON TEMPERATURES HAVE NOT DEVIATED MUCH FROM THIS POINT
YESTERDAY BUT A MOIST BOUNDARY LAYER HAS KEPT DEWPOINTS IN THE MID
TO UPPER 70S AREA WIDE...THUS EXTENDING THE HEAT ADVISORY ACROSS A
GOOD PORTION OF THE MIDSOUTH. THE PROBABILITY OF STRONG
THUNDERSTORMS TONIGHT THROUGH FRIDAY AND POSSIBLE RECORD LOW
TEMPERATURES ACROSS RURAL MIDSOUTH AREAS SUNDAY INTO MONDAY ARE
THE MAIN CONCERNS OF THIS FORECAST PACKAGE.
TONIGHT THROUGH FRIDAY...STRONG H5 RIDGE ACROSS THE AREA WILL
SLOWLY BREAK DOWN THROUGH THE EVENING PLACING THE MIDSOUTH UNDER
NORTHWEST FLOW ALOFT THROUGH FRIDAY. A FEW UPPER LEVEL DISTURBANCES
WILL BECOME EMBEDDED IN THE FLOW ALOFT AND AFFECT THE MIDSOUTH
THROUGH THURSDAY. LATEST WRF DEPICTS A COMPLEX OF STORMS PUSHING
INTO THE AREA BY THIS EVENING. WITH A CONTINUED MOIST AND UNSTABLE
BOUNDARY LAYER...A FEW STORMS COULD BE STRONG WITH DAMAGING STRAIGHT
LINE WINDS AND BRIEF HEAVY DOWNPOURS AS THE MAIN THREATS. A COLD
FRONT WILL THEN APPROACH THE AREA FRIDAY BRINGING ADDITIONAL
CHANCES FOR SHOWERS AND THUNDERSTORMS BEFORE PUSHING ITS WAY SOUTH
OF THE REGION.
SATURDAY THROUGH SUNDAY...FRONT SHOULD CLEAR THE AREA BY SATURDAY
MORNING AS A STRONG UPPER TROF TRANSLATES INTO THE DEEP SOUTH
POOLING IN A MUCH COOLER AIR MASS INTO THE MIDSOUTH. THIS DRY AND
UNSEASONABLY COOL AIR MASS SHOULD STAY THROUGH THE WEEKEND
BRINGING POSSIBLE RECORD LOW TEMPERATURES ACROSS RURAL PORTIONS OF
THE MIDSOUTH. HIGH TEMPERATURES SHOULD NOT GET OUT OF THE MID 80S
AREA WIDE ALL WEEKEND.
MONDAY THROUGH MIDWEEK...TEMPERATURES WILL SLOWLY MODERATE BACK TO
NEAR SEASONAL NORMS BY MIDWEEK AS SURFACE HIGH PRESSURE SLOWLY
SLIDES EAST ALLOWING A MORE SOUTHWESTERLY SURFACE FLOW. THE
MIDSOUTH SHOULD STILL REMAIN DRY THROUGH THIS PERIOD. THE 12Z
ECMWF TRIES TO DEVELOP A STRONG MID/UPPER SHORTWAVE AND ASSOCIATED
SURFACE LOW IN THE SOUTHERN PLAINS TUESDAY EVENING AND PUSHES THE
SYSTEM ACROSS THE AREA WEDNESDAY MORNING. THE GFS WAS NOT AS
BULLISH WITH THIS SYSTEM SO DECIDED TO LEAVE MENTION OUT AT THIS
TIME. SUBSEQUENT MODEL RUNS WILL NEED TO BE MONITORED CLOSELY.
CCD
&&
.AVIATION...
00Z TAF CYCLE
EXPECT A BREAK IN CONVECTION DURING OVERNIGHT HOURS. AN MCS IS
FORECAST TO DEVELOP OVER SW MO AND SHOULD MOVE INTO CWA AFTER 12Z.
BEST TIMING FOR KJBR WILL BE BTWN 14-18Z...FOR KMEM AND KMKL
16-20Z...AND FOR KTUP 19-23Z. TEMPORARILY LOW CIGS AROUND 1500 FT
AND LOW VSBYS AROUND 3SM ARE EXPECTED WITH THE TSRA. WINDS WILL
GENERALLY BE LESS THAN 6 KTS OVER NEXT 24 HOURS. DIRECTION WILL BE
FROM THE SSW OR SW SWITCHING TO THE NW AFTER 18Z.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 77 90 75 88 / 50 60 40 40
MKL 71 87 70 87 / 100 70 40 40
JBR 72 89 71 88 / 40 60 50 20
TUP 75 90 74 87 / 20 50 40 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 15, 7:59 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CDT WED JUL 15 2009
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-170400-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
859 PM CDT WED JUL 15 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH 11 PM CDT
EAST OF A PARSONS TENNESSEE TO MEMPHIS TO BOONEVILLE MISSISSIPPI
LINE...INCLUDING THE BOLIVAR...SAVANNAH...AND CORINTH AREAS.
DAMAGING WINDS UP TO 60 MPH ARE THE MAIN HAZARD. FREQUENT CLOUD TO
GROUND LIGHTNING...HAIL UP TO THE SIZE OF NICKELS...AND VERY HEAVY
RAINFALL OF 1 TO 3 INCHES CAUSING LOCALIZED FLOODING ARE POSSIBLE
AS WELL.
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 11 PM CDT
SOUTH OF A JONESBORO ARKANSAS TO PARSONS TENNESSEE LINE AND NORTH
OF A HELENA ARKANSAS TO ABERDEEN MISSISSIPPI LINE...INCLUDING THE
MEMPHIS...WYNNE...BOLIVAR...CORINTH...OXFORD...AND TUPELO AREAS.
GUSTY WINDS UP TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL OF 1 TO 3 INCHES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND
AGAIN ON FRIDAY AS SEVERAL COMPLEXES OF THUNDERSTORMS MOVE ACROSS
THE MIDSOUTH. THE MAIN HAZARDS WILL BE STRONG GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED IN THE SLIGHT RISK AREA
MENTIONED ABOVE THROUGH 11 PM CDT. AFTER 11 PM CDT...SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPOTTER ACTIVATION MAY ALSO BE NEEDED THURSDAY AND FRIDAY.
MBS
In the hours before
Local storm report, Jul 15, 8:06 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST MAYNARD 36.42N 90.90W
07/15/2009 E60.00 MPH RANDOLPH AR PUBLIC
0530 PM TSTM WND DMG CORNING 36.41N 90.59W
07/15/2009 CLAY AR UTILITY COMPANY
SEVERAL TREES AND POWER LINES DOWN ACROSS RANDOLPH AND
CLAY COUNTIES
0530 PM TSTM WND DMG E MAYNARD 36.42N 90.90W
07/15/2009 RANDOLPH AR LAW ENFORCEMENT
TREE DOWN ON ROAD AT THE JUNCTION OF HIGHWAY 328 AND 166
0550 PM TSTM WND DMG OAK GROVE HEIGHTS 36.13N 90.52W
07/15/2009 GREENE AR PUBLIC
TOPS OF TREES GETTING SNAPPED OFF
0550 PM TSTM WND DMG MALDEN 36.58N 89.98W
07/15/2009 DUNKLIN MO LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
ONE AWNING DESTROYED.
0600 PM TSTM WND GST KENNETT 36.24N 90.05W
07/15/2009 E60.00 MPH DUNKLIN MO TRAINED SPOTTER
0608 PM HAIL 6 N POCAHONTAS 36.35N 90.97W
07/15/2009 E0.88 INCH RANDOLPH AR PUBLIC
0625 PM TSTM WND GST GOSNELL 35.96N 89.97W
07/15/2009 E60.00 MPH MISSISSIPPI AR TRAINED SPOTTER
WINDS ESTIMATED AT 50 TO 60 MPH.
0630 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/15/2009 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CITY
0630 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
07/15/2009 GIBSON TN TRAINED SPOTTER
TREES SNAPPED OFF ON PROPERTY
0638 PM TSTM WND GST 10 SW TROY 36.24N 89.29W
07/15/2009 E60.00 MPH OBION TN TRAINED SPOTTER
0700 PM FLASH FLOOD 5 NNW PARSONS 35.72N 88.16W
07/15/2009 DECATUR TN EMERGENCY MNGR
WATER OVER THE ROAD ON AT THE INTERSECTION OF BIBLE HILL
RD AND BOHAMMON HILL RD
0700 PM TSTM WND DMG MERCER 35.48N 89.03W
07/15/2009 MADISON TN PUBLIC
FOUR TREES DOWN ON PROPERTY
0700 PM TSTM WND GST 2 W HALLS 35.87N 89.44W
07/15/2009 E60.00 MPH LAUDERDALE TN FIRE DEPT/RESCUE
0710 PM TSTM WND DMG 8 NE PARSONS 35.74N 88.02W
07/15/2009 DECATUR TN EMERGENCY MNGR
SEVERAL TREES DOWN NEAR BOHANNA RD SOUTHEAST OF THE TOWN
OF SUGAR TREE.
0727 PM TSTM WND GST GADSDEN 35.78N 88.98W
07/15/2009 E60.00 MPH CROCKETT TN TRAINED SPOTTER
0727 PM TSTM WND DMG GADSDEN 35.78N 88.98W
07/15/2009 CROCKETT TN TRAINED SPOTTER
SEVERAL TREES DOWN ON PROPERTY
0740 PM TSTM WND DMG PARSONS 35.65N 88.12W
07/15/2009 DECATUR TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN THE CITY
0755 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN TRAINED SPOTTER
SEVERAL TREES DOWN IN TOWN. POWER ALSO OUT.
0756 PM TSTM WND GST HUNTINGDON 36.01N 88.41W
07/15/2009 E60.00 MPH CARROLL TN FIRE DEPT/RESCUE
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN IN TOWN AND ACROSS CHESTER COUNTY
0800 PM TSTM WND DMG MEDINA 35.80N 88.77W
07/15/2009 GIBSON TN AMATEUR RADIO
POWER LINES DOWN
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN ON VEHICLES AND MULTIPLE ROADS BLOCKED
IN TOWN.
0800 PM HAIL HENDERSON 35.44N 88.65W
07/15/2009 M0.88 INCH CHESTER TN EMERGENCY MNGR
0825 PM TSTM WND GST WHITEVILLE 35.33N 89.15W
07/15/2009 E60.00 MPH HARDEMAN TN TRAINED SPOTTER
0830 PM FLASH FLOOD 3 N PARSONS 35.70N 88.12W
07/15/2009 DECATUR TN EMERGENCY MNGR
PEOPLE TRAPPED IN VEHICLE AND A PERSON TRAPPED IN THEIR
HOUSE FROM FLASH FLOODING.
0835 PM TSTM WND DMG 3 S ADAMSVILLE 35.19N 88.39W
07/15/2009 MCNAIRY TN PUBLIC
TREE LIMBS AND POWER LINES DOWN IN THE COMMUNITY OF MOUNT
VINSON
&&
JABSpecial weather statement, Jul 15, 8:09 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT WED JUL 15 2009
MSZ005-TNZ091-160315-
ALCORN MS-MCNAIRY TN-
909 PM CDT WED JUL 15 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES EAST OF BIG HILL POND STATE PARK AT 909
PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN ALCORN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR BIG
HILL POND STATE PARK AND CORINTH...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Jul 15, 8:22 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
922 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST MAYNARD 36.42N 90.90W
07/15/2009 E60.00 MPH RANDOLPH AR PUBLIC
0530 PM TSTM WND DMG CORNING 36.41N 90.59W
07/15/2009 CLAY AR UTILITY COMPANY
SEVERAL TREES AND POWER LINES DOWN ACROSS RANDOLPH AND
CLAY COUNTIES
0530 PM TSTM WND DMG E MAYNARD 36.42N 90.90W
07/15/2009 RANDOLPH AR LAW ENFORCEMENT
TREE DOWN ON ROAD AT THE JUNCTION OF HIGHWAY 328 AND 166
0550 PM TSTM WND DMG OAK GROVE HEIGHTS 36.13N 90.52W
07/15/2009 GREENE AR PUBLIC
TOPS OF TREES GETTING SNAPPED OFF
0550 PM TSTM WND DMG MALDEN 36.58N 89.98W
07/15/2009 DUNKLIN MO LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
ONE AWNING DESTROYED.
0600 PM TSTM WND GST KENNETT 36.24N 90.05W
07/15/2009 E60.00 MPH DUNKLIN MO TRAINED SPOTTER
0608 PM HAIL 6 N POCAHONTAS 36.35N 90.97W
07/15/2009 E0.88 INCH RANDOLPH AR PUBLIC
0625 PM TSTM WND GST GOSNELL 35.96N 89.97W
07/15/2009 E60.00 MPH MISSISSIPPI AR TRAINED SPOTTER
WINDS ESTIMATED AT 50 TO 60 MPH.
0630 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/15/2009 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CITY
0630 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
07/15/2009 GIBSON TN TRAINED SPOTTER
TREES SNAPPED OFF ON PROPERTY
0638 PM TSTM WND GST 10 SW TROY 36.24N 89.29W
07/15/2009 E60.00 MPH OBION TN TRAINED SPOTTER
0700 PM TSTM WND DMG MERCER 35.48N 89.03W
07/15/2009 MADISON TN PUBLIC
FOUR TREES DOWN ON PROPERTY
0700 PM TSTM WND GST 2 W HALLS 35.87N 89.44W
07/15/2009 E60.00 MPH LAUDERDALE TN FIRE DEPT/RESCUE
0700 PM FLASH FLOOD 5 NNW PARSONS 35.72N 88.16W
07/15/2009 DECATUR TN EMERGENCY MNGR
WATER OVER THE ROAD ON AT THE INTERSECTION OF BIBLE HILL
RD AND BOHAMMON HILL RD
0710 PM TSTM WND DMG 8 NE PARSONS 35.74N 88.02W
07/15/2009 DECATUR TN EMERGENCY MNGR
SEVERAL TREES DOWN NEAR BOHANNA RD SOUTHEAST OF THE TOWN
OF SUGAR TREE.
0715 PM TSTM WND DMG RIPLEY 35.75N 89.53W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
SEVERAL TREES DWON IN CITY
0720 PM TSTM WND DMG HENNING 35.67N 89.58W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
FOUR TREES DOWN IN TOWN
0727 PM TSTM WND GST GADSDEN 35.78N 88.98W
07/15/2009 E60.00 MPH CROCKETT TN TRAINED SPOTTER
0727 PM TSTM WND DMG GADSDEN 35.78N 88.98W
07/15/2009 CROCKETT TN TRAINED SPOTTER
SEVERAL TREES DOWN ON PROPERTY
0740 PM TSTM WND DMG PARSONS 35.65N 88.12W
07/15/2009 DECATUR TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN THE CITY
0755 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN TRAINED SPOTTER
SEVERAL TREES DOWN IN TOWN. POWER ALSO OUT.
0756 PM TSTM WND GST HUNTINGDON 36.01N 88.41W
07/15/2009 E60.00 MPH CARROLL TN FIRE DEPT/RESCUE
0800 PM TSTM WND DMG MEDINA 35.80N 88.77W
07/15/2009 GIBSON TN AMATEUR RADIO
POWER LINES DOWN
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN ON VEHICLES AND MULTIPLE ROADS BLOCKED
IN TOWN.
0800 PM HAIL HENDERSON 35.44N 88.65W
07/15/2009 M0.88 INCH CHESTER TN EMERGENCY MNGR
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN IN TOWN AND ACROSS CHESTER COUNTY
0825 PM TSTM WND GST WHITEVILLE 35.33N 89.15W
07/15/2009 E60.00 MPH HARDEMAN TN TRAINED SPOTTER
0830 PM FLASH FLOOD 3 N PARSONS 35.70N 88.12W
07/15/2009 DECATUR TN EMERGENCY MNGR
PEOPLE TRAPPED IN VEHICLE AND A PERSON TRAPPED IN THEIR
HOUSE FROM FLASH FLOODING.
0835 PM TSTM WND DMG 3 S ADAMSVILLE 35.19N 88.39W
07/15/2009 MCNAIRY TN PUBLIC
TREE LIMBS AND POWER LINES DOWN IN THE COMMUNITY OF MOUNT
VINSON
&&
JABLocal storm report, Jul 15, 8:32 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
932 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST MAYNARD 36.42N 90.90W
07/15/2009 E60.00 MPH RANDOLPH AR PUBLIC
0530 PM TSTM WND DMG CORNING 36.41N 90.59W
07/15/2009 CLAY AR UTILITY COMPANY
SEVERAL TREES AND POWER LINES DOWN ACROSS RANDOLPH AND
CLAY COUNTIES
0530 PM TSTM WND DMG E MAYNARD 36.42N 90.90W
07/15/2009 RANDOLPH AR LAW ENFORCEMENT
TREE DOWN ON ROAD AT THE JUNCTION OF HIGHWAY 328 AND 166
0550 PM TSTM WND DMG OAK GROVE HEIGHTS 36.13N 90.52W
07/15/2009 GREENE AR PUBLIC
TOPS OF TREES GETTING SNAPPED OFF
0550 PM TSTM WND DMG MALDEN 36.58N 89.98W
07/15/2009 DUNKLIN MO LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
ONE AWNING DESTROYED.
0600 PM TSTM WND GST KENNETT 36.24N 90.05W
07/15/2009 E60.00 MPH DUNKLIN MO TRAINED SPOTTER
0608 PM HAIL 6 N POCAHONTAS 36.35N 90.97W
07/15/2009 E0.88 INCH RANDOLPH AR PUBLIC
0625 PM TSTM WND GST GOSNELL 35.96N 89.97W
07/15/2009 E60.00 MPH MISSISSIPPI AR TRAINED SPOTTER
WINDS ESTIMATED AT 50 TO 60 MPH.
0630 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
07/15/2009 GIBSON TN TRAINED SPOTTER
TREES SNAPPED OFF ON PROPERTY
0630 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/15/2009 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CITY
0638 PM TSTM WND GST 10 SW TROY 36.24N 89.29W
07/15/2009 E60.00 MPH OBION TN TRAINED SPOTTER
0700 PM TSTM WND DMG MERCER 35.48N 89.03W
07/15/2009 MADISON TN PUBLIC
FOUR TREES DOWN ON PROPERTY
0700 PM TSTM WND GST 2 W HALLS 35.87N 89.44W
07/15/2009 E60.00 MPH LAUDERDALE TN FIRE DEPT/RESCUE
0700 PM FLASH FLOOD 5 NNW PARSONS 35.72N 88.16W
07/15/2009 DECATUR TN EMERGENCY MNGR
WATER OVER THE ROAD ON AT THE INTERSECTION OF BIBLE HILL
RD AND BOHAMMON HILL RD
0710 PM TSTM WND DMG 8 NE PARSONS 35.74N 88.02W
07/15/2009 DECATUR TN EMERGENCY MNGR
SEVERAL TREES DOWN NEAR BOHANNA RD SOUTHEAST OF THE TOWN
OF SUGAR TREE.
0715 PM TSTM WND DMG RIPLEY 35.75N 89.53W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
SEVERAL TREES DWON IN CITY
0720 PM TSTM WND DMG HENNING 35.67N 89.58W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
FOUR TREES DOWN IN TOWN
0727 PM TSTM WND DMG GADSDEN 35.78N 88.98W
07/15/2009 CROCKETT TN TRAINED SPOTTER
SEVERAL TREES DOWN ON PROPERTY
0727 PM TSTM WND GST GADSDEN 35.78N 88.98W
07/15/2009 E60.00 MPH CROCKETT TN TRAINED SPOTTER
0740 PM TSTM WND DMG PARSONS 35.65N 88.12W
07/15/2009 DECATUR TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN THE CITY
0755 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN TRAINED SPOTTER
SEVERAL TREES DOWN IN TOWN. POWER ALSO OUT.
0756 PM TSTM WND GST HUNTINGDON 36.01N 88.41W
07/15/2009 E60.00 MPH CARROLL TN FIRE DEPT/RESCUE
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN ON VEHICLES AND MULTIPLE ROADS BLOCKED
IN TOWN.
0800 PM HAIL HENDERSON 35.44N 88.65W
07/15/2009 M0.88 INCH CHESTER TN EMERGENCY MNGR
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN IN TOWN AND ACROSS CHESTER COUNTY
0800 PM TSTM WND DMG MEDINA 35.80N 88.77W
07/15/2009 GIBSON TN AMATEUR RADIO
POWER LINES DOWN
0825 PM TSTM WND GST WHITEVILLE 35.33N 89.15W
07/15/2009 E60.00 MPH HARDEMAN TN TRAINED SPOTTER
0830 PM FLASH FLOOD 3 N PARSONS 35.70N 88.12W
07/15/2009 DECATUR TN EMERGENCY MNGR
PEOPLE TRAPPED IN VEHICLE AND A PERSON TRAPPED IN THEIR
HOUSE FROM FLASH FLOODING.
0835 PM TSTM WND DMG 3 S ADAMSVILLE 35.19N 88.39W
07/15/2009 MCNAIRY TN PUBLIC
TREE LIMBS AND POWER LINES DOWN IN THE COMMUNITY OF MOUNT
VINSON
0850 PM TSTM WND DMG SAVANNAH 35.22N 88.24W
07/15/2009 HARDIN TN EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS HARDIN COUNTY
&&
JABSpecial weather statement, Jul 15, 9:01 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 PM CDT WED JUL 15 2009
MSZ003>005-009-160345-
ALCORN MS-TIPPAH MS-BENTON MS-PRENTISS MS-
1001 PM CDT WED JUL 15 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 15 MILES WEST OF THEO AT 1002 PM CDT...MOVING
SOUTHEAST AT 20 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN ALCORN...BENTON...PRENTISS AND TIPPAH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Jul 15, 9:03 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST MAYNARD 36.42N 90.90W
07/15/2009 E60.00 MPH RANDOLPH AR PUBLIC
0530 PM TSTM WND DMG CORNING 36.41N 90.59W
07/15/2009 CLAY AR UTILITY COMPANY
SEVERAL TREES AND POWER LINES DOWN ACROSS RANDOLPH AND
CLAY COUNTIES
0530 PM TSTM WND DMG E MAYNARD 36.42N 90.90W
07/15/2009 RANDOLPH AR LAW ENFORCEMENT
TREE DOWN ON ROAD AT THE JUNCTION OF HIGHWAY 328 AND 166
0550 PM TSTM WND DMG OAK GROVE HEIGHTS 36.13N 90.52W
07/15/2009 GREENE AR PUBLIC
TOPS OF TREES GETTING SNAPPED OFF
0550 PM TSTM WND DMG MALDEN 36.58N 89.98W
07/15/2009 DUNKLIN MO LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
ONE AWNING DESTROYED.
0600 PM TSTM WND GST KENNETT 36.24N 90.05W
07/15/2009 E60.00 MPH DUNKLIN MO TRAINED SPOTTER
0608 PM HAIL 6 N POCAHONTAS 36.35N 90.97W
07/15/2009 E0.88 INCH RANDOLPH AR PUBLIC
0625 PM TSTM WND GST GOSNELL 35.96N 89.97W
07/15/2009 E60.00 MPH MISSISSIPPI AR TRAINED SPOTTER
WINDS ESTIMATED AT 50 TO 60 MPH.
0630 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/15/2009 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CITY
0630 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
07/15/2009 GIBSON TN TRAINED SPOTTER
TREES SNAPPED OFF ON PROPERTY
0638 PM TSTM WND GST 10 SW TROY 36.24N 89.29W
07/15/2009 E60.00 MPH OBION TN TRAINED SPOTTER
0700 PM TSTM WND DMG MERCER 35.48N 89.03W
07/15/2009 MADISON TN PUBLIC
FOUR TREES DOWN ON PROPERTY
0700 PM TSTM WND GST 2 W HALLS 35.87N 89.44W
07/15/2009 E60.00 MPH LAUDERDALE TN FIRE DEPT/RESCUE
0700 PM FLASH FLOOD 5 NNW PARSONS 35.72N 88.16W
07/15/2009 DECATUR TN EMERGENCY MNGR
WATER OVER THE ROAD ON AT THE INTERSECTION OF BIBLE HILL
RD AND BOHAMMON HILL RD
0710 PM TSTM WND DMG 8 NE PARSONS 35.74N 88.02W
07/15/2009 DECATUR TN EMERGENCY MNGR
SEVERAL TREES DOWN NEAR BOHANNA RD SOUTHEAST OF THE TOWN
OF SUGAR TREE.
0715 PM TSTM WND DMG RIPLEY 35.75N 89.53W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
SEVERAL TREES DWON IN CITY
0720 PM TSTM WND DMG HENNING 35.67N 89.58W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
FOUR TREES DOWN IN TOWN
0725 PM TSTM WND DMG DYER 36.07N 88.99W
07/15/2009 GIBSON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN. POSSIBLE ROOF BLOWN OFF OF
HILLS TRUCKING COMPANY.
0727 PM TSTM WND GST GADSDEN 35.78N 88.98W
07/15/2009 E60.00 MPH CROCKETT TN TRAINED SPOTTER
0727 PM TSTM WND DMG GADSDEN 35.78N 88.98W
07/15/2009 CROCKETT TN TRAINED SPOTTER
SEVERAL TREES DOWN ON PROPERTY
0740 PM TSTM WND DMG PARSONS 35.65N 88.12W
07/15/2009 DECATUR TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN THE CITY
0755 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN TRAINED SPOTTER
SEVERAL TREES DOWN IN TOWN. POWER ALSO OUT.
0756 PM TSTM WND GST HUNTINGDON 36.01N 88.41W
07/15/2009 E60.00 MPH CARROLL TN FIRE DEPT/RESCUE
0800 PM HAIL HENDERSON 35.44N 88.65W
07/15/2009 M0.88 INCH CHESTER TN EMERGENCY MNGR
0800 PM TSTM WND DMG MEDINA 35.80N 88.77W
07/15/2009 GIBSON TN AMATEUR RADIO
POWER LINES DOWN
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN ON VEHICLES AND MULTIPLE ROADS BLOCKED
IN TOWN.
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN IN TOWN AND ACROSS CHESTER COUNTY
0825 PM TSTM WND GST WHITEVILLE 35.33N 89.15W
07/15/2009 E60.00 MPH HARDEMAN TN TRAINED SPOTTER
0830 PM FLASH FLOOD 3 N PARSONS 35.70N 88.12W
07/15/2009 DECATUR TN EMERGENCY MNGR
PEOPLE TRAPPED IN VEHICLE AND A PERSON TRAPPED IN THEIR
HOUSE FROM FLASH FLOODING.
0835 PM TSTM WND DMG 3 S ADAMSVILLE 35.19N 88.39W
07/15/2009 MCNAIRY TN PUBLIC
TREE LIMBS AND POWER LINES DOWN IN THE COMMUNITY OF MOUNT
VINSON
0850 PM TSTM WND DMG SAVANNAH 35.22N 88.24W
07/15/2009 HARDIN TN EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS HARDIN COUNTY
&&
JABThunderstorm Wind, Alcorn
- When
- July 15, 9:10 PM CST to 9:15 PM CST
- Where
- Alcorn County, Theo to 0.33 mi WSW of Corinth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.930, -88.700
Straight line winds knocked down trees across Alcorn County.
Thunderstorm Wind, Tippah
- When
- July 15, 9:11 PM CST to 9:20 PM CST
- Where
- Tippah County, 1.26 mi W of Walnut to Falkner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 34.952, -88.902
Straight line winds knocked down trees and power lines between Walnut and Falkner.
Thunderstorm Wind, Tishomingo
- When
- July 15, 9:30 PM CST to 9:35 PM CST
- Where
- Tishomingo County, 0.46 mi N of Mingo to 1.37 mi NE of Mingo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.637, -88.151
Straight line winds knocked down trees on Natchez Trace Parkway near the Alabama State Line in Tishomingo County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 15, 20091 death · 1 event
- Flash Flooding and Damaging Winds in Tennessee, July 15, 2009$4.8 million · 55 kt wind · 12 events
- Flash Flood and Hail in Tennessee, July 15, 2009$506,000 · 52 kt wind · 25 events
- Damaging Winds in Alabama, July 15, 2009$178,000 · 50 kt wind · 32 events
- Flash Flood and Damaging Winds in Kentucky, July 15, 20092 injured · $100,000 · 70 kt wind · 3 events
- Tornado and Lightning Strike in Florida, July 15, 2009$125,000 · EF0 · 2 events
- Damaging Winds in Missouri, July 15, 2009$85,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, July 15, 2009$13,000 · 1 in hail · 10 events
- Damaging Wind and Lightning Strike in Louisiana, July 15, 2009$15,000 · 52 kt wind · 2 events
- Strong Wind in Minnesota, July 15, 20091 injured · 1 event
- Heat in California, July 15 to 20, 20098 events
- Damaging Winds in Oklahoma, July 15, 2009$10,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189060, 191195, 189063.